MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 5MM FBALL,10F,CBD,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 5MM FBALL,10F,CBD,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number S-5B-C-10F-G1
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that a piece of the cutter device was broken and stuck inside the attachment device.Therefore, the reported condition was confirmed.The piece of the cutter was examined using 25x magnification and rechecked on an optical comparator.It was noted that a full assessment of the device could not be performed due to the condition the device was received in.The cause for the cutter getting being stuck within the attachment device was likely due to debris and worn ball bearings which prevented the lock tabs from moving into place.The assignable root cause was traced to improper cleaning/handling of the attachment device which is user error.Concomitant medical products: attachment device.(b)(4).
 
Event or Problem Description
It was reported that during receipt of the attachment device, it was observed that the cutter device was stuck in the attachment device.During in-house engineering evaluation, it was determined that a piece of the cutter device was broken off below the laser marking and was stuck in the attachment device.It was noted that only a piece of the utter was received.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in the surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The date of event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
5MM FBALL,10F,CBD,S
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key10694601
Report Number1045834-2020-01718
Device Sequence Number3124284
Product Code HBC
UDI-Device Identifier00845384015352
UDI-Public0845384015352
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2024
Device Catalogue NumberS-5B-C-10F-G1
Device Lot NumberN473140618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1